Last Wednesday I went to pick up my prescriptions. There was a display of Glucosamine with MSM. John had knee surgery and has some arthritis, and I do to along with some Central Pain Syndrome. I thought, well I will buy a bottle for us, fall is coming and maybe this will help us with some of our aches and pains.
I opened the bottle Wednesday and we each took one with dinner.. The dose is 2 tablets a day. I took the second one Thursday morning around 11 am. about 45 minutes later, my hands started itching and burning.. Thinking what did I touch or use? I washed my hands well with soap and water... then I started to itch all over... I noticed my hands swelling , and beginning to feel a bit odd. I tried to get my rings off.. no way. Getting itchier .. all over.. I went and looked in the bathroom mirror... OMG.. what is that looking back at me? It is bright pink.. and looks a bit odd. pulled up my shirt.. huge welts.. I took a Benadryl.. waited about 15 minutes and took another one. My heart started racing some. I called John and said I need to go to ER. He said.. I am an hour away from the house. Call the Dr's office. I called and explained. He said take 2 more Benadryl. and if you feel worse go to ER.
I am trying not to panic. .. feel my heart racing, I get an orange notepad and write down.. my medications, and what I had taken, Dr's name etc and set on top of my purse... in case i have to call 911 or i pass out.
Sean (John's son) called him, Sean was on his way home from work.. goes past our house. He will pick me up and take me to ER ..
We get to the ER I think the 100mg of Benadryl is starting to work some, I am not quite as itchy, my heart races, and slows down.
They took me back right away and hooked me up to monitors, My hands are very swollen and the RN says I have to get your rings off.. She takes soft tape and winds it under my ring and around my finger.. she says this is going to hurt. ( she was not kidding). i felt like my finger was going to explode, .. and then she pulls the tape up and with some work off comes the ring.. ok 2 more times.
The Dr. comes in, and I am given 40 mg of prednisone, and figures the 100mg of Benadryl is PLENTY. so keeps me for observation.
I am getting sleepy.. I fall asleep and 2 times set off the alarms.. The nurse asks if I have sleep apnea? I tell her I don't know. I had quit breathing for a moment, but when she came in a told me to take deep breaths I did. I was discharged at 5 pm. they wanted to keep me there, incase the reaction came back .. or until my heart rate came into normal range. Dr said you live in the "boonie's" I'm going to keep you here for at least 3 or 4 hours.
I am on prednisone for 4 days, had to take some Bendryl Friday, but am doing much better now.
Wow what a scarey experience ... nothing i want to repeat...
John is taking the Glucosamine/MSM.... NOT ME..... :doctor: